Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Memphis, TN

April 13, 2007Tate County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 13, 2007, 6:48 PM CDT for Tate County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2007, 6:48 PM CDT (23:48 UTC)
Expired
Apr 13, 2007, 7:15 PM CDT
In force
27 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Tate County, MS

The radar

The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 6:50 PM CDTHAIL 0.75Coldwater, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
551 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 132348
SVRMEG
MSC137-140015-
/O.NEW.KMEG.SV.W.0049.070413T2348Z-070414T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
648 PM CDT FRI APR 13 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 715 PM CDT

* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM PRODUCING UP TO QUARTER SIZE HAIL. THIS
  STORM WAS   LOCATED NEAR COLDWATER...OR ABOUT NEAR SENATOBIA...AND 
  MOVING NORTHEAST AT 70 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  INDEPENDENCE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3474 9008 3459 8996 3466 8972 3479 8974

$$
1 follow-up statement
000 
WWUS54 KMEG 132357
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
657 PM CDT FRI APR 13 2007

MSC137-140015-
/O.CON.KMEG.SV.W.0049.000000T0000Z-070414T0015Z/
TATE MS-
657 PM CDT FRI APR 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR TATE COUNTY...

AT 649 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
NEAR COLDWATER...OR ABOUT 7 MILES NORTHEAST OF SENATOBIA...MOVING
NORTHEAST AT 70 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY..

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3474 9008 3459 8996 3466 8972 3479 8974

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:33 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 13, 3:33 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT FRI APR 13 2007

.DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES AN AREA OF LOW
PRESSURE AROUND THE PANHANDLE OF TEXAS WITH A WARM FRONT EXTENDING
EAST INTO EAST TEXAS/NORTH LOUISIANA. FURTHER NORTH ACROSS THE MID
SOUTH...TEMPERATURES HAVE REMAINED MOSTLY IN THE UPPER 40S TO LOWER
50S WITH NORTHERLY WINDS IN ADVANCE OF THE NEXT SYSTEM. MAIN
FORECAST CONCERN IS CONVECTIVE POTENTIAL TONIGHT AND SATURDAY.

TONIGHT AND SATURDAY...SURFACE LOW CURRENTLY LOCATED IN THE SOUTHERN
PLAINS WILL GRADUALLY MOVE EAST TONIGHT INTO WESTERN SECTIONS OF THE
LOWER MISSISSIPPI VALLEY. DESPITE MODERATE TO STEEP 700-500 MB LAYER
MID LEVEL LAPSE RATES (6.5-7.0 C/KM)...CONVECTION WILL PRIMARILY
REMAIN ELEVATED WITH LI/S AROUND -2...MUCAPES AROUND 800 J/KG AND
LITTLE IF ANY SURFACE BASED INSTABILITY. AT THIS TIME THINK SEVERE
WEATHER POTENTIAL WILL REMAIN ISOLATED/SCATTERED AT BEST WITH UPSTREAM
CONVECTION WEAKENING A BIT AS IT ENCOUNTERS A MORE STABLE ATMOSPHERE
ACROSS THE MID SOUTH. ANY POTENTIAL SEVERE WEATHER THREATS WOULD BE
IN THE FORM OF DAMAGING WIND GUSTS AND HAIL.

LOW PRESSURE WILL BE LOCATED ACROSS CENTRAL MISSISSIPPI ON SATURDAY
WITH A WITH A WARM FRONT EXTENDING ACROSS NORTHERN MISSISSIPPI.
ALONG AND SOUTH OF THE WARM FRONT...SURFACE BASED INSTABILITY MAY BE
SUFFICIENT TO SUPPORT ANOTHER DAMAGING WIND/HAIL THREAT ESPECIALLY
ACROSS NORTHEAST MISSISSIPPI DURING THE DAY. HEAVY RAIN IS ALSO
POSSIBLE ACROSS PORTIONS OF THE MID SOUTH...MAINLY SOUTH OF I-40 AS
K INDICIES WILL BE AROUND 35 AND PRECIPITABLE WATER VALUES REACHING
AROUND 1.5 INCHES. WILL HIGHLIGHT HEAVY RAIN POTENTIAL AND SEVERE
WEATHER THREAT IN THE HWO.

SATURDAY NIGHT THROUGH MONDAY...PRECIPITATION WILL GRADUALLY COME TO
AN END ACROSS THE MID SOUTH AS LOW PRESSURE PUSHES EAST OF THE AREA
INTO ALABAMA AND HIGH PRESSURE BUILDS INTO THE AREA FOR SUNDAY. HIGH
TEMPERATURES FOR SUNDAY WILL BE BELOW NORMAL BUT WILL WARM TO
CLIMATOLOGICAL VALUES FOR APRIL ON MONDAY.

.LONG RANGE...(TUESDAY THROUGH FRIDAY)...LONG RANGE MODELS INDICATE
SHORTWAVE RIDGING AT THE START OF THE PERIOD ON TUESDAY WITH A
SOUTHERN STREAM UPPER LEVEL LOW MOVING ACROSS THE LOWER MISSISSIPPI
VALLEY WEDNESDAY AND THURSDAY WITH UPPER LEVEL RIDGING RETURNING BY
FRIDAY. WILL KEEP THUNDER OUT OF THE LONG RANGE FORECAST WITH
RELATIVELY STABLE CONVECTIVE INDICIES AS SURFACE LOW WILL TRACK
ALONG THE GULF COAST WITH THE MID SOUTH ON THE NORTHERN FRINGE OF
THE SYSTEM.
&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 13, 3:40 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT FRI APR 13 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
340 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER EAST CENTRAL ARKANSAS
AND NORTHWEST MISSISSIPPI OVERNIGHT. THIS SLIGHT RISK AREA IS TO THE
SOUTHWEST OF THE MEMPHIS METRO AREA. THE PRIMARY SEVERE WEATHER
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE OVER ALL OF THE MID SOUTH FROM LATE
EVENING INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTHEAST MISSISSIPPI DURING THE DAY ON SATURDAY. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. ALSO
TEMPERATURES WILL LIKELY FALL INTO THE 30S OVER PARTS OF THE
MIDSOUTH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT... MAINLY OVER AREAS TO
THE SOUTH AND WEST OF MEMPHIS AND ACROSS NORTHEAST MISSISSIPPI ON SATURDAY.

In the hours before

Special weather statement, Apr 13, 5:40 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
540 PM CDT FRI APR 13 2007

MSZ010-132315-
COAHOMA MS-
540 PM CDT FRI APR 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED
OVER SHERARD AT 540 PM CDT...MOVING NORTHEAST AT 60 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AND PRODUCE LARGE
HAIL.

PEOPLE IN COAHOMA COUNTY...INCLUDING THE CITY OF CLARKSDALE...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Apr 13, 5:40 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
540 PM CDT FRI APR 13 2007

MSZ008-012-132315-
TATE MS-PANOLA MS-
540 PM CDT FRI APR 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...PANOLA AND TATE COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7
MILES SOUTHWEST OF COMO AT 540 PM CDT...MOVING NORTHEAST AT 75 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING THE CITY OF
SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Apr 13, 6:17 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
617 PM CDT FRI APR 13 2007

ARZ048-049-132345-
LEE AR-ST. FRANCIS AR-
617 PM CDT FRI APR 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...LEE AND ST. FRANCIS COUNTIES.

A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL WAS LOCATED 6 MILES
SOUTHWEST OF BRICKEYS AT 617 PM CDT...MOVING NORTHEAST AT 70 MPH.

THIS STORM MAY BECOME SEVERE AND PRODUCE LARGE HAIL.

PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING THE CITY OF
HUGHES...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Apr 13, 6:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             SENATOBIA               34.62N 89.97W
04/13/2007  E0.75 INCH       TATE               MS   TRAINED SPOTTER

            REPORTED IN THE SOUTHWEST PART OF TOWN.

0630 PM     HAIL             INDEPENDENCE            34.70N 89.80W
04/13/2007  E0.75 INCH       TATE               MS   TRAINED SPOTTER

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 6:03 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica27 min
Apr 13, 6:21 PM CDTSevere Thunderstorm WarningMEGPanola, Tate24 min
Apr 13, 6:38 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.